Drought, Eastern Uinta Mountains
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Occasional surges of monsoonal moisture resulted in periods of thunderstorms across eastern Utah during the month of July, mainly during the second half of the month. However, typical hot conditions persisted for much of the month and the rainfall that did occur had little impact on the drought conditions across the area.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Occasional surges of monsoonal moisture resulted in periods of thunderstorms across eastern Utah during the month of July, mainly during the second half of the month. However, typical hot conditions persisted for much of the month and the rainfall that did occur had little impact on the drought conditions across the area. East-central and southeast Utah remained in abnormally dry to moderate drought conditions. Although the remainder of eastern Utah was no longer categorized as being in a drought, multiple years of below normal precipitation continued to cause water supply concerns. For a continuation on this drought situation please see the August 2005 Storm Data publication.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 30, 1:37 PM MST, 10 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 237 PM MDT THU JUN 30 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... LITTLE CHANGE IN THE PATTERN IS EXPECTED THROUGH SATURDAY. A STRONG RIDGE WILL REMAIN CENTERED OVER NORTHERN MEXICO AND EXTEND OVER THE SW U.S.. ZONAL FLOW ALOFT NORTH OF THIS RIDGE WILL CONTINUE OVER THE FORECAST AREA. THE AIRMASS WILL REMAIN DRY WITH ONLY RIDGETOP FAIR WEATHER CUMULUS POSSIBLE. A HINT OF MOISTURE IS PROGGED TO ADVECT IN FROM THE WEST ON SATURDAY...WITH THE GFS MAKING A BIT MORE OF THIS THAN THE NAM. GIVEN THE PREDICTED STABILITY OF THE ATMOSPHERE ..HAVE LEANED TOWARD THE NAM AND ELIMINATED ALL POP THRU SATURDAY. ALSO DECREASED CLOUD COVER AS ONLY CLOUD EXPECTED WILL BE AFTERNOON CUMULUS OVER THE RIDGES. SLOW WARMING TREND IS CONSISTEN IN MOS GUIDANCE AND APPLIED THAT TREND TO MAX AND MIN TEMPS...THOUGH GUIDANCE LOWS WERE TOO WARM FOR THIS MORNING. HAVE KEPT LOWS A DEGREE OR TWO BELOW GUIDANCE NEXT TWO NIGHTS DUE TO CLEAR SKIES AND GOOD RADIATIONAL COOLING. .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...EC CONTINUES TO BE A LITTLE MORE ROBUST WITH BROAD HIGH PRESSURE OVER THE SOUTHERN PORTION OF THE CONUS. AND LAST COUPLE GFS RUNS HAVE BEEN A LITTLE WEAKER. HOWEVER BOTH MODELS ARE PUMPING UP A MORE AMPLIFIED UPPER LEVEL RIDGE OVER THE INTERMOUNTAIN WEST TOWARDS THE END OF THE PERIOD. IN ANY CASE...WE ARE LOOKING AT A DRY AND WARM PERIOD THROUGH NEXT THURSDAY. HAVE MADE FEW CHANGES TO PRESENT FORECAST LEAVING LOW DIURNAL POPS OVER THE MOUNTAINS AS IT SEEMS LIKELY THAT A LITTLE MID-LEVEL MOISTURE WILL BECOME TRAPPED UNDER THE RIDGE. TEMPS A FEW DEGREES ABOVE NORMAL VALUES WILL PERSIST THROUGH THE PERIOD. .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && CJC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT THU JUN 30 2005 COZ001>014-017>023-UTZ022>025-027>029-011200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TAL
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469987, 5469988, 5469989, 5469990, 5469991, 5469992, 5469993.